Sclc and eyesight problems

This topic contains 3 replies, has 2 voices, and was last updated by catdander forum moderator catdander forum moderator 1 year ago.

Viewing 4 posts - 1 through 4 (of 4 total)
Author Posts   
Author Posts
November 4, 2016 at 11:14 am  #1289091    

erka9132

Hi again,
I am pleased to say that my mom has been quite stable after treatment for what seemed to be a not very typical sclc. One thing that is causing a bit of concern is her eyesight. It has diminished quite considerably in a short space of time. We were wondering if this could be related to the cancer? She did have an MRI scan which thankfully was clear, so we don’t think it is related to brain mets. Could it be down to a deficiency in vitamins? We make sure she has a good diet but there is something not quite right as she has also started to bleed quite a lot after any needles are removed following blood draws. A full blood test came back with no major worries.
Have you ever come across anything like this.
Erka

November 4, 2016 at 4:20 pm  #1289100    
catdander forum moderator
catdander forum moderator

Hi Erka,

It’s very good to hear your mom is an outlier and treatment keeping the cancer at bay. There are side effects, clogged tear ducts can cause blurred vision but it’s not at all usual to rapidly lose eye site. A call into the cancer center is appropriate and perhaps a consult with an ophthalmologist to rule out anything unrelated to the cancer or care.

I hope you mom gets this bump in the road stopped soon.
Best of luck,
Janine

November 5, 2016 at 2:13 am  #1289103    

erka9132

Hi Janine and thank you,

We will try and speak with the hospital in the week. The other reason we thought of vitamins was the poor state of her nails. She always looked after her nails with plenty of manicures. Now they have lots of ridges in them and they seem very brittle. We didn’t want to raise this with the hospital as it felt we were looking for things to be wrong. Also, having a break from hospital contact makes us feel a bit more normal. When we have spoken to the hospital in the past, there does seem a tendency to say everything is related to the cancer. We even have a bit of fun and when the weather is poor, we say it must be the cancer too. A visit to the opthalmologist confirmed the deterioration in her eyesight but she couldn’t give a specific reason.
Erka.

November 6, 2016 at 12:50 pm  #1289108    
catdander forum moderator
catdander forum moderator

Krka,

I’m sorry you’re having such a difficult time finding out the reasons for your mom’s extra problems. I really like the idea of cancer being the weather’s problem. Perhaps that’s why we’ve had such an extra dry fall. :)
It shouldn’t be a problem to take a daily multi vitamin. Although meal replacement shakes like ensure have a daily supply of multi vitamins in each shake no one including Dr. West here on Grace thought it a problem for my husband to drink 2 or 3 a day during chemo treatments. Perhaps your mom would want to try vitamins. Though if you were thinking of taking mega supplement of something it’s important to check with oncologist first to make sure it doesn’t run the risk of changing the efficacy of the anti cancer treatment.

All best,
Janine

Viewing 4 posts - 1 through 4 (of 4 total)

You must be logged in to reply to this topic.